Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Oct 7, 2011, 5:37 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 5:37 PM CDT (22:37 UTC)
- Expired
- Oct 7, 2011, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 5:43 PM CDT | TSTM WND GST 59 | Kearney Airport, NE | |
| Oct 7, 5:50 PM CDT | HAIL 0.88 | 6 Nw Gibbon, NE | DRIFTS OF HAIL STILL ON GROUND 30 MINUTES AFTER PASSAGE OF STORM. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS53 KGID 072237
SVRGID
NEC019-163-072300-
/O.NEW.KGID.SV.W.0314.111007T2237Z-111007T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
537 PM CDT FRI OCT 7 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 600 PM CDT
* AT 531 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEARNEY...AND MOVING
NORTHEAST AT 45 MPH.
AT 535 PM CDT...QUARTER SIZE HAIL WAS REPORTED NEAR KEARNEY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GIBBON...PLEASANTON...POOLE...RAVENNA...HAZARD AND ROCKVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 278 AND 287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4117 9875 4067 9883 4067 9884 4069 9926
4119 9914
TIME...MOT...LOC 2236Z 203DEG 38KT 4078 9907
WIND...HAIL 60MPH 1.00IN
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:54 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 7, 3:54 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 354 PM CDT FRI OCT 7 2011 .SHORT TERM...LATE THIS AFTERNOON THROUGH DAYTIME SATURDAY. THE PARAMOUNT ISSUE IS THE THREAT FOR STRONG/SEVERE STORMS DURING THE NEXT SEVERAL HOURS...AND THE FIRST OF POTENTIALLY SEVERAL ROUNDS OF LOCALLY HEAVY RAINFALL. AS OF 2015Z...THE FIRST FAIRLY ISOLATED...FAST-MOVING STRONG TO SEVERE STORMS OF THE DAY HAD ALREADY FIRED UP ALONG A NARROW CORRIDOR FROM FROM NEAR NEAR PHILLIPSBURG TO GRAND ISLAND...MOVING NORTH-NORTHEAST AT AROUND 45 MPH. ALTHOUGH THIS CONVECTION HAS FIRED EARLIER THAN ORIGINALLY THOUGHT...THE OVERALL SYNOPTIC AND MESOSCALE STORY REMAINS LARGELY UNCHANGED. 20Z OBJECTIVE SFC ANALYSIS PLACES A ROUGHLY 990MB LOW NEAR THE NORTHERN EDGE OF THE ND/MT BORDER...WITH THE EFFECTIVE SURFACE TROUGH/COLD FRONT STRETCHING SOUTH ACROSS NORTH CENTRAL/WESTERN NEB...VERY CLOSE TO THE WESTERN EDGE OF THE CWA. GUSTY SOUTH WINDS CONTINUE ACROSS NEARLY THE ENTIRE CWA IN THE TIGHTENED PRESSURE GRADIENT EAST OF THE TROUGH AXIS...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH...AND LOCALLY HIGHER. ALTHOUGH IT HAS BEEN FAIRLY MARGINAL THROUGH THE DAY...STRUGGLING TO ACHIEVE 30 MPH SUSTAINED SPEEDS...WILL LET THE WIND ADVISORY ACROSS 4 OF THE KS COUNTIES RIDE FOR NOW. ALOFT...LATEST WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA DEPICTS A HIGHLY AMPLIFIED TROUGH ACROSS THE WESTERN CONUS...WITH ONE CLOSED LOW EXITING ND INTO CANADA...AND THE PRIMARY UPSTREAM ONE OF INTEREST CENTERED NEAR THE 4 CORNERS REGION. IN BETWEEN A ROUGHLY 110KT H3 JET EXTENDS BETWEEN THESE TWO SYSTEMS. THE GENERAL SCENARIO IS FOR STORMS TO CONTINUE DEVELOPING INTO THE EARLY EVENING HOURS MAINLY ALONG THE ALREADY-DEFINED SOUTHWEST-NORTHEAST CORRIDOR FOCUSED ACROSS THE CENTRAL CORRIDOR OF THE CWA. PER THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY...STORMS WILL CONTINUE DEVELOPING AND RACING NORTHEAST...WITH THE PRIMARY THREATS CONSISTING OF DAMAGING WINDS/HAIL. HOWEVER...ANY STORM THAT CAN REMAIN DISCRETE FOR A MODEST PERIOD OF TIME COULD TRY PUTTING DOWN A BRIEF TORNADO...ESPECIALLY TOWARD SUNSET AND THEREAFTER AS LOW LEVEL 0-0.5 KM CONTINUES TO INCREASE INTO AT LEAST THE 20-25KT RANGE. OTHERWISE...MULTIPLE STORM MERGERS SHOULD RESULT IN A GRADUAL OR POTENTIALLY FAIRLY QUICK TRANSITION TO A QUASI-LINEAR/LINEAR MODE GIVEN THAT DEEP LAYER SHEAR VECTORS ARE ORIENTED LARGELY PARALLEL TO THE INITIATING LOW LEVEL BOUNDARY. AT LEAST FOR THE FIRST SEVERAL HOURS...STORMS WILL REMAIN FAIRLY CLOSELY TIED TO THE NARROW INITIATING CORRIDOR...BUT WITH TIME SHOULD EXPAND OFF TO ESPECIALLY THE NORTH AND WEST...POSSIBLE DEVELOPING ALONG OUTFLOW. ALTHOUGH ISOLATED ACTIVITY COULD DEVELOP EAST OF THE CURRENT CORRIDOR IN AN ENVIRONMENT FEATURING A WEAK CAP AND 1000-1500 J/KG AT ANY TIME...THE OVERALL THINKING IS THAT MUCH OF THE SOUTHEAST HALF OF THE CWA WILL REMAIN STORM FREE...POTENTIALLY THROUGH THE NIGHT. THIS IS LARGELY IN RESPONSE TO THE STEERING FLOW ALOFT TURNING MORE MERIDIONAL AS THE SOUTHWEST CONUS CLOSED LOW LIFTS NORTHEAST TOWARD THE NM/CO BORDER...FOCUSING CONVECTION FARTHER WEST. AFTER DARK TONIGHT...THE LATEST TREND FROM THE 18Z NAM IS TO FOCUS MOST OF THE CONVECTION ACROSS THE NORTHWEST 1/4 OF THE CWA...AND EVEN WEST OF THE CWA ALTOGETHER. STAY TUNED...AS FUTURE UPDATES THIS EVENING COULD NECESSITATE A CONSIDERABLE LOWERING OF POPS ESPECIALLY ACROSS THE SOUTHEAST 1/2. FOR THE DAYTIME HOURS SATURDAY...MAINTAINED HIGH 70-80 POPS FROM INHERITED FORECAST...WITH ONLY MINOR TWEAKING. HOWEVER..WANT TO EMPHASIZE THAT THE DAY IS BY NO MEANS A SURE WASHOUT FOR ALL AREAS...AS SHOWERS/STORMS SHOULD GRADUALLY EXPAND EASTWARD ACROSS THE CWA FROM WEST TO EAST...WHILE STREAMING SOUTH TO NORTH. ALTHOUGH NOT ANTICIPATING A MAJOR SEVERE THREAT WITH INSTABILITY STUNTED BY CONSIDERABLE CLOUD COVER...WILL HAVE TO MONITOR ESPECIALLY SOUTHWEST ZONES IN THE AFTERNOON AS A MID LEVEL DRY SLOT COULD TRY WORKING NORTH ALONG THE EASTERN PERIPHERY OF THE MID LEVEL LOW TRACKING NORTH ACROSS EASTERN COLORADO. BRIEFLY FOCUSING ON TEMPERATURES...RAISED LOWS TONIGHT A FEW DEGREES...AND SEVERAL DEGREES IN THE NORTHWEST...TO ACCOUNT FOR PERSISTENT SOUTH/SOUTHEAST FLOW AND WESTWARD SHIFT OF SYNOPTIC QUASI-STATIONARY FRONTAL ZONE. DESPITE RAINFALL ACROSS MUCH OF THE AREA DURING THE DAY SATURDAY...THE WARMER START AND POTENTIAL FOR A FEW PEEKS OF AFTERNOON SUN SHOULD KEEP TEMPERATURES FROM FLAT- LINING ALL DAY...AND ACTUALLY BUMPED UP HIGHS A BIT...AIMING FOR MID 60S FAR WEST/NORTHWEST...TO MID 70S FAR EAST. IN CLOSING...KEEP IN MIND THAT DESPITE THE HIGH POPS AND POTENTIAL RAINFALL AMOUNTS OVER THE NEXT FEW DAYS...NOT EVERYBODY WILL SEE STORMS AND HEAVY RAINFALL AT THE SAME TIME...WITH PARTS OF THE SOUTHEAST CWA POSSIBLY REMAINING HIGH AND DRY UNTIL VERY LATE TONIGHT OR EVEN WELL INTO THE DAY ON SATURDAY. RAINFALL AMOUNTS WILL LIKELY VARY CONSIDERABLY OVER SMALL AREAS...AND SOME AREAS ASSIGNED VERY HIGH POPS COULD GO DRY FOR HOURS. CERTAINLY OVER THE COURSE OF THE ENTIRE WEEKEND THOUGH...PARTS OF THE CWA COULD TALLY IN EXCESS OF 3 INCHES OF RAIN...AND IT WILL RAIN AT SOME POINT. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THE MAIN CONCERN WILL BE THE CHANCES OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT WEEK. THE START OF THE LONG TERM PERIOD WILL BEGIN WITH A LARGE TROUGH/LOW AT H5 ACROSS THE ROCKIES WHILE HIGH PRESSURE SITS ACROSS THE NORTHEAST UNITED STATES. AT THE SURFACE...A WEAK LOW WILL BE LOCATED IN WESTERN KANSAS/EASTERN COLORADO WITH A FRONT STRETCHING NORTHWARD OUT OF THE LOW INTO PARTS OF CENTRAL NEBRASKA. THE H5 LOW/TROUGH WILL NOT MAKE MUCH PROGRESS EAST SATURDAY NIGHT INTO SUNDAY...BUT DOES BEGIN TO ACCELERATE SUNDAY NIGHT INTO MONDAY. THIS WILL KEEP RAIN CHANCES ACROSS THE REGION THROUGH THE WEEKEND INTO MONDAY...HOWEVER TRYING TO NAIL DOWN THE TIMES OF GREATER VERSUS LESSER CHANCES WILL BE THE CHALLENGE. THE 07.12Z NAM AND GFS DIFFER IN THEIR HANDLING OF THE SMALLER SCALE PERTURBATIONS THAT PIVOT AROUND THE MAIN UPPER LEVEL LOW...BUT THE OVERALL MESSAGE FROM THE MAJORITY OF MODEL SOLUTIONS IS THAT THE WEEKEND INTO MONDAY SHOULD BE FAIRLY WET. WILL CONTINUE TO CARRY HIGH CHANCE...TO AT TIME LIKELY POPS WHICH WILL PROBABLY NOT BE HIGH ENOUGH AT TIMES...BUT WITHOUT GREATER CONFIDENCE IN THE SMALLER SCALE WAVE PASSAGES DID NOT WANT TO BOOST INTO THE CATEGORICAL POP RANGE YET. THERE SHOULD BE ENOUGH INSTABILITY IN PLACE TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST THROUGH THE MONDAY...HOWEVER DO NOT EXPECT THERE TO BE MUCH OF A SEVERE WEATHER THREAT. THINK THE MAIN ISSUE WILL BE THE POSSIBILITY OF HEAVY RAINFALL...AND THAT IS ALREADY WELL COVERED IN THE HAZARDOUS WEATHER OUTLOOK. THE MAIN UPPER TROUGH/LOW LIFTS ACROSS THE REGION ON MONDAY...WITH THE MAIN RAIN CHANCES SHIFTING EAST OF THE FORECAST AREA FOR MONDAY NIGHT. ANOTHER MID LEVEL WAVE ARRIVES FOR TUESDAY WHICH WILL BRING ANOTHER CHANCE OF RAIN...BUT THIS WAVE SHOULD BE A FAIRLY QUICK HITTER. AN H5 RIDGE BUILDS BACK ACROSS THE WESTERN UNITED STATES AND SHIFTS INTO THE CENTRAL PLAINS FOR THE END OF THIS WEEK. THAT WILL KEEP IT DRY FROM WEDNESDAY NIGHT AND BEYOND. REGARDING TEMPERATURES...HIGHS SHOULD BE FAIRLY SEASONABLE MOST OF THE PERIOD...THOUGH THEY WILL LIKELY START OFF A LITTLE ON THE COOL SIDE...ESPECIALLY ON SUNDAY WITH DUE TO THE RAIN AND CLOUDS THAT WILL COVER THE REGION. && .PREV DISCUSSION... /ISSUED 1251 PM CDT FRI OCT 7 2011/ AVIATION...18Z KGRI TAF. ITS GOING TO BE AN ACTIVE 24 HOURS ACROSS THE GENERAL KGRI AREA...AS NUMEROUS SHOWERS/THUNDERSTORMS ARE ANTICIPATED...WITH THE BEST CHANCES FOCUSED LATE THIS AFTERNOON INTO EARLY THIS EVENING...AND THEN AGAIN OVERNIGHT. GIVEN LINGERING UNCERTAINTY IN THE EXACT PLACEMENT AND INTENSITY OF STORMS...OPTED TO LEAVE THUNDERSTORM DETAILS TO A MINIMUM BEYOND THE FIRST 7 HOURS...AND WILL DEFER TO LATER UPDATES TO INSERT POSSIBLE PREVAILING SHRA OR TSRA GROUPS OR ADDITIONAL TEMPO GROUPS. IF ANY STORMS DO IMPACT THE TERMINAL...SEVERE WEATHER IN THE FORM OF STRONG WINDS/HAIL ARE NOT OUT OF THE QUESTION...ALONG WITH CEILING/VISIBILITY REDUCTIONS INTO AT LEAST MVFR TERRITORY.FOR THE FINAL 6 HOURS OF THE PERIOD ON SATURDAY MORNING...WENT WITH A HIGH END MVFR PREVAILING CIG...BUT THIS COULD ULTIMATELY NEED LOWERED/RAISED A BIT. WIND WISE...SOUTH/SOUTHWEST WINDS GUSTING AT LEAST 25-30KT WILL CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO AT LEAST 20KT PERSISTING THROUGH MUCH OF THE NIGHT. AGAIN...STAY TUNED FOR PLENTY OF FINE TUNING DURING THE NEXT 24 HOURS AS THUNDERSTORM COVERAGE/PLACEMENT IS BETTER REFINED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ006-007-018-019. && SHORT TERM/AVIATION...PFANNKUCH LONG TERM...KING
Hazardous weather outlook, Oct 7, 2:36 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 236 PM CDT FRI OCT 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081945- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 236 PM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS AFTERNOON INTO THIS EVENING...THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE OUTLOOK AREA...INITIALLY FORMING IN A SOUTHWEST TO NORTHEAST CORRIDOR...BUT EXPANDING IN COVERAGE WITH TIME. SEVERE STORMS ARE POSSIBLE WITH THE MAIN HAZARDS CONSISTING OF DAMAGING WINDS UP TO AROUND 70 MPH...AND HAIL TO THE SIZE OF HALF DOLLARS. ALTHOUGH NOT LIKELY...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...SOME AREAS COULD RECEIVE LOCALLY HEAVY RAINFALL IN EXCESS OF 1 OR 2 INCHES THROUGH TONIGHT. ALSO...A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR SMITH...OSBORNE...JEWELL AND MITCHELL COUNTIES IN KANSAS. PLEASE REFER TO THE WIND ADVISORY MESSAGE FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA FROM SATURDAY THROUGH WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS ON SATURDAY COULD STILL BE ON THE STRONG SIDE...CAPABLE OF PRODUCING WINDS TO AROUND 50 MPH AND HAIL TO AROUND PENNY SIZE. IN ADDITION...MULTIPLE ROUNDS OF SHOWERS AND STORMS THROUGH THE WEEKEND MAY RESULT IN SIGNIFICANT RAINFALL TOTALS FOR PARTS OF THE AREA...POTENTIALLY IN EXCESS OF 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF THE OUTLOOK AREA FROM THIS AFTERNOON INTO THE LATE EVENING HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Special weather statement, Oct 7, 2:50 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 250 PM CDT FRI OCT 7 2011 NEZ074-075-084-072015- ADAMS NE-FRANKLIN NE-KEARNEY NE- 250 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...KEARNEY AND NORTHERN FRANKLIN COUNTIES UNTIL 315 PM CDT... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UPLAND...OR 23 MILES EAST OF HOLDREGE... MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MINDEN... NORMAN... HEARTWELL... KENESAW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4065 9899 4067 9862 4025 9889 4033 9910 TIME...MOT...LOC 1950Z 204DEG 30KT 4038 9895 KING
Local storm report, Oct 7, 3:56 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
356 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL GRAND ISLAND 40.92N 98.37W
10/07/2011 E0.50 INCH HALL NE NWS EMPLOYEE
HALF INCH DIAMETER HAIL ON SOUTHWEST SIDE OF GRAND
ISLAND.
&&
PFANNKUCHLocal storm report, Oct 7, 4:05 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL GRAND ISLAND 40.92N 98.37W
10/07/2011 E0.75 INCH HALL NE TRAINED SPOTTER
&&
GUERREROLocal storm report, Oct 7, 4:14 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
414 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SW PROSSER 40.67N 98.60W
10/07/2011 E1.00 INCH ADAMS NE PUBLIC
BRIEF NICKEL TO QUARTER SIZE HAIL
&&
PFANNKUCHSpecial weather statement, Oct 7, 4:30 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CDT FRI OCT 7 2011
NEZ073-082-083-072200-
FURNAS NE-HARLAN NE-PHELPS NE-
430 PM CDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...WESTERN HARLAN
AND EASTERN FURNAS COUNTIES UNTIL 500 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAMFORD...OR 24 MILES NORTHEAST OF
NORTON...MOVING NORTH AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HOLDREGE...
OXFORD...
ATLANTA...
LOOMIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4035 9967 4035 9964 4047 9965 4058 9962
4056 9923 4000 9945 4003 9974
TIME...MOT...LOC 2130Z 195DEG 50KT 4015 9958Special weather statement, Oct 7, 5:10 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT FRI OCT 7 2011
NEZ060-061-073-074-083-084-072245-
BUFFALO NE-DAWSON NE-FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
510 PM CDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...WESTERN KEARNEY...
HARLAN...NORTHWESTERN FRANKLIN...EXTREME SOUTHEASTERN DAWSON AND
WESTERN BUFFALO COUNTIES UNTIL 545 PM CDT...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
BROKEN LINE OF STRONG THUNDERSTORMS STREAMING ACROSS PARTS OF MAINLY
HARLAN AND PHELPS COUNTIES...AND MOVING NORTHEAST AT 60 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH SOME OF THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KEARNEY...
AXTELL...
ELM CREEK...
ODESSA...
RIVERDALE...
AMHERST...
MILLER...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 253 AND 278.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4096 9941 4096 9891 4001 9919 4000 9962
4006 9963
TIME...MOT...LOC 2209Z 206DEG 54KT 4052 9930
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:12 PM CDT | Wind Advisory | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more | 4 hr |
| Oct 7, 1:32 AM CDT | Special Weather Statement | GID | Harlan | 43 min |
| Oct 7, 2:50 PM CDT | Special Weather Statement | GID | Kearney | 25 min |
| Oct 7, 2:55 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 50 min |
| Oct 7, 3:21 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Merrick | 39 min |
| Oct 7, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 30 min |
| Oct 7, 4:30 PM CDT | Special Weather Statement | GID | Harlan, Phelps | 30 min |
| Oct 7, 4:39 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 36 min |
| Oct 7, 5:10 PM CDT | Special Weather Statement | GID | Buffalo, Harlan, Phelps | 35 min |
| Oct 7, 5:44 PM CDT | Special Weather Statement | GID | Harlan, Phelps | 46 min |
| Oct 7, 5:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 23 min |
| Oct 7, 6:13 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Merrick | 47 min |
| Oct 7, 6:46 PM CDT | Special Weather Statement | GID | Buffalo, Furnas, Gosper, Phelps | 44 min |
| Oct 7, 6:59 PM CDT | Special Weather Statement | GID | Howard | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.